Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

$ K$-groups generated by $ K$-spaces


Author: Eric C. Nummela
Journal: Trans. Amer. Math. Soc. 201 (1975), 279-289
MSC: Primary 22A05; Secondary 20E05
DOI: https://doi.org/10.1090/S0002-9947-1975-0352319-0
MathSciNet review: 0352319
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A $ K$-group $ G$ with identity $ e$ is said to be generated by the $ K$-space $ X$ if $ X$ is a subspace of $ G$ containing $ e,X$ algebraically generates $ G$, and the canonical morphism from the Graev free $ K$-group over $ (X,e)$ on-to $ G$ is a quotient morphism. An internal characterization of the topology of such a group $ G$ is obtained, as well as a sufficient condition that a subgroup $ H$ of $ G$ be generated by a subspace $ Y$ of $ H$. Several illuminating examples are provided.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 22A05, 20E05

Retrieve articles in all journals with MSC: 22A05, 20E05


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1975-0352319-0
Keywords: $ K$-space, $ K$-group, free group
Article copyright: © Copyright 1975 American Mathematical Society

American Mathematical Society